Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 4, 2004, 12:28 PM CST for Eastland County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 12:28 PM CST (18:28 UTC)
- Expired
- Mar 4, 2004, 1:30 PM CST
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 9:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 041828
SVRFTW
TXC133-041930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 PM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTLAND COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 130 PM CST
* AT 1228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 29 MILES SOUTHWEST OF CISCO...MOVING NORTHEAST
AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EASTLAND AROUND 100 PM CST
RANGER AROUND 110 PM CST
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 70 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3250 9910 3206 9911 3212 9885 3232 9849
3251 9847 3251 9866
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 10:35 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 4, 10:35 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1035 AM CST THU MAR 4 2004 .UPDATE... WE WILL UPDATE THE ZFPFTW TO INCLUDE A HEADLINE FOR TORNADO WATCH #22...FOR THE PORTION OF NORTH TEXAS GENERALLY ALONG AND NW OF A LINE FROM K7F9-KDTO. OTHERWISE...NO MAJOR CHANGES WILL BE MADE TO REMAINDER OF THE FIRST PERIOD FORECAST. WE WILL MAINTAIN CATEGORICAL POPS FOR ALL AREAS...WITH EXTENSIVE SQUALL LINE NOW DEVELOPING ACROSS WEST TEXAS FORECASTED TO MOVE NE AND ACROSS MUCH OF THE CWFA. WELL DEFINED MID-LEVEL DRY SLOT PUSHING INTO WESTERN ZONES MAY AID IN THE DESTABILIZATION PROCESS ACROSS THIS REGION. IF THIS OCCURS... LONG/CURVED HODOGRAPHS AND DEEP LAYER SHEAR OF 45-55 KTS...AS WELL AS SFC BASED CAPE VALUES OF 1000-1400 J/KG STRONGLY FAVOR SUPERCELLS AHEAD OF THE MAIN SQUALL LINE. THE GREATEST THREAT FOR TORNADOES WILL COME WITH ANY STORMS DEVELOPING IN THE WARM SECTOR AHEAD OF THE LINE...WITH DAMAGING STRAIGHT LINE WINDS A GREATER THREAT WITHIN THE SQUALL LINE. SFC WINDS ARE SLIGHTLY STRONGER THAN INDICATED IN THE CURRENT FORECAST...AND WILL INCREASE TO 25-35 AND GUSTY. ORIENTATION OF ISOBARIC FORCING WILL ALLOW FOR MORE OF A SE COMPONENT TO WIND THIS AFTERNOON...AND WILL CHANGE THE FORECAST TO REFLECT THIS AS WELL. 65/DD && .UPDATE... 725 AM CST THU MAR 4 2004 UPDATING ZONES FOR WIND ADVISORY ENTIRE CWA. STRONG WINDS HIT SOUTHERN AND EASTERN SECTIONS OF THE METROPLEX DURING THE PAST TWO HOURS. ALTHOUGH IT COULD BE A MESOSCALE FEATURE ASSOCIATED WITH THE NORTHWEST SIDE OF THE CONVECTIVE... I FEEL THAT THE EVENT ALONG WITH THE DEEPENING SURFACE LOW AND TIGHTENING PRESSURE GRADIENT AROUND MIDDAY JUSTIFY AN UPDATE. 75 && .AVIATION... 520 AM CST THU MAR 4 2004 FIRST HALF OF THE TAF PERIOD WILL BE VERY ACTIVE. MVFR CEILINGS WILL PREVAIL THIS MORNING BUT VISIBILITIES SHOULD REMAIN ABOVE 5 MILES. IT APPEARS THAT THE IFR CEILINGS WILL REMAIN CLOSER TO THE WARM FRONT (CURRENTLY NEAR A WICHITA FALLS TO ABILENE LINE. SHOWERS AND ISOLATED THUNDERSTORMS OVER THE NEXT FEW HOURS SHOULD AFFECT ONLY WACO AND DAL...WHERE VISIBILITIES MAY TEMPORARILY FALL TO AROUND 3 MILES. BEST ESTIMATE ON THUNDERSTORM ARRIVAL ACROSS THE METROPLEX IS AROUND 17Z. STORMS SHOULD MOVE EAST OF ALL TAF SITES BETWEEN 20 AND 21Z. AFTER STORMS MOVE TO THE EAST...SOUTHWEST WINDS WILL INCREASE TO AROUND 18 KNOTS SUSTAINED WITH SOME GUSTS AROUND 26 KNOTS. CLOUDS WILL CLEAR AROUND 00Z AS DRY SLOT WORKS IN FROM THE WEST. SOUTHWEST TO WEST WINDS WILL PREVAIL OVERNIGHT AROUND 15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 51 66 44 / 90 0 0 0 WACO, TX 71 51 71 44 / 90 0 0 0 PARIS, TX 68 52 61 39 / 90 30 0 20 DENTON, TX 69 49 63 41 / 90 0 0 20 MCKINNEY, TX 68 51 64 41 / 90 0 0 20 DALLAS, TX 70 51 66 44 / 90 0 0 0 TERRELL, TX 70 52 66 43 / 90 20 0 0 CORSICANA, TX 71 52 70 45 / 90 20 0 0 TEMPLE, TX 72 51 73 45 / 90 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 559 PM CST THURSDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. TX...WIND ADVISORY FOR TODAY FOR ZONES TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ1 56>162...TXZ174>175. &&
Hazardous weather outlook, Mar 4, 11:55 AM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1155 AM CST THU MAR 4 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1155 AM CST WED MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT TODAY FOR ALL OF NORTH TEXAS. IN ADDITION...TORNADO WATCHES ARE IN EFFECT FOR ALL BUT THE EXTREME EASTERN PORTIONS OF THE AREA THROUGH 500 PM. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SWEEP EAST AND NORTHEAST ACROSS ALL OF NORTH CENTRAL TEXAS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS FROM THE SQUALL LINE WILL BE DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. A FEW BRIEF TORNADOES COULD OCCUR WITH THE SQUALL LINE. SHOULD ISOLATED STORMS FORM AHEAD OF THE SQUALL LINE...THE THREAT OF LONG-LIVED...VERY DAMAGING TORNADOES WILL INCREASE. THE THREAT OF SEVERE WEATHER WILL END WITH PASSAGE OF THE SQUALL LINE. SOUTH WINDS OF 25 TO 40 MPH WILL PREVAIL ACROSS ALL OF NORTH TEXAS TODAY. A WIND ADVISORY IS IN EFFECT. WIND SPEEDS WILL DECREASE THIS EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY ACROSS MOST OF THE AREA. 26
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:32 PM CST | Severe Thunderstorm Warning | FWD | Stephens | 58 min |
| Mar 4, 12:39 PM CST | Tornado Warning | FWD | Stephens | 51 min |
| Mar 4, 12:47 PM CST | Tornado Warning | FWD | Eastland | 43 min |
| Mar 4, 12:57 PM CST | Tornado Warning | FWD | Young | 48 min |
| Mar 4, 12:58 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Mills | 62 min |
| Mar 4, 1:08 PM CST | Severe Thunderstorm Warning | FWD | Erath | 67 min |
| Mar 4, 1:10 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 65 min |
| Mar 4, 1:19 PM CST | Tornado Warning | FWD | Palo Pinto | 41 min |
| Mar 4, 1:20 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 55 min |
| Mar 4, 1:26 PM CST | Severe Thunderstorm Warning | FWD | Jack | 64 min |
| Mar 4, 1:36 PM CST | Severe Thunderstorm Warning | FWD | Parker | 54 min |
| Mar 4, 1:41 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hood, Somervell | 64 min |
| Mar 4, 1:57 PM CST | Severe Thunderstorm Warning | FWD | Montague, Wise | 63 min |
| Mar 4, 2:02 PM CST | Tornado Warning | FWD | Parker | 33 min |
| Mar 4, 2:04 PM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 56 min |
| Mar 4, 2:14 PM CST | Tornado Warning | FWD | Wise | 46 min |
| Mar 4, 2:16 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 59 min |
| Mar 4, 2:21 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 54 min |
| Mar 4, 2:27 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Hill | 63 min |
| Mar 4, 2:33 PM CST | Tornado Warning | FWD | Denton | 42 min |
| Mar 4, 2:35 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 55 min |
| Mar 4, 2:37 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 53 min |
| Mar 4, 2:58 PM CST | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan, Milam | 62 min |
| Mar 4, 3:01 PM CST | Severe Thunderstorm Warning | FWD | Collin, Grayson | 59 min |
| Mar 4, 3:11 PM CST | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 64 min |
| Mar 4, 3:19 PM CST | Tornado Warning | FWD | Ellis | 41 min |
| Mar 4, 3:26 PM CST | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 64 min |
| Mar 4, 3:44 PM CST | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 46 min |
| Mar 4, 3:44 PM CST | Severe Thunderstorm Warning | FWD | Henderson | 61 min |
| Mar 4, 3:51 PM CST | Severe Thunderstorm Warning | FWD | Milam, Robertson | 54 min |
| Mar 4, 3:56 PM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 49 min |
| Mar 4, 4:10 PM CST | Severe Thunderstorm Warning | FWD | Freestone, Leon | 65 min |
| Mar 4, 4:11 PM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 49 min |
| Mar 4, 4:13 PM CST | Severe Thunderstorm Warning | FWD | Limestone | 17 min |
| Mar 4, 4:35 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Leon | 55 min |
| Mar 4, 4:42 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 18 min |
| Mar 4, 5:25 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 20 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.